Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2000, 5:41 PM CST for Pontotoc County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 5:41 PM CST (23:41 UTC)
- Expired
- Mar 26, 2000, 6:15 PM CST
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:42 PM CST | Hail 0.75 | Byng, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 262342
SVROKC
OKC123-270015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 615 PM CST
* AT 541 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2
MILES NORTH OF ADA...MOVING SOUTHEAST AT 30 MPH.
* LOCATIVONS IN THE WARNING INCLUDE ADA...BYNG...FRANCIS AND STONEWALL
HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3490 9668 3488 9678 3460 9651 3470 9651
3470 9642 3485 9641What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 26, 3:00 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CST SUN MAR 26 2000 RATHER COMPLEX SURFACE PATTERN ACROSS THE AREA THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN NORTHERN OKLAHOMA RUNS FROM NORTH CENTRAL OKLAHOMA... INTO NORTHERN PART OF OKC METRO AREA... AND THEN INTO EAST CENTRAL OKLAHOMA. WIND SHIFT ACROSS THE BOUNDARY HAS BECOME LESS DEFINED... ALTHOUGH ENHANCEMENT OF CU FIELD STILL EVIDENT NEAR THE BOUNDARY. EVEN THOUGH SURFACE WINDS HAVE BEEN SOUTHWEST ACROSS CENTRAL AND SOUTHWEST OKLAHOMA THROUGH THE AFTERNOON... SURFACE DEWPOINTS HAVE MIXED OUT VERY LITTLE... IMPLYING SOME DEPTH TO THE MOISTURE. LIFTED INDICES HAVE CLIMBED TO MINUS 10 OR MORE OVER PORTIONS OF CENTRAL OKLAHOMA. IF CONVECTION DOES OCCUR... DEVELOPMENT OF STORMS SHOULD BE FAIRLY RAPID. MEANWHILE... SURFACE TROUGH OVER WESTERN OKLAHOMA... WILL CONTINUE TO PROGRESS EAST AND INTERSECT THE REMNANTS OF THE OUTFLOW BOUNDARY. BELIEVE OPPORTUNITY FOR THUNDERSTORMS OVER CENTRAL AND NORTHERN OKLAHOMA WILL BE PRIMARILY THROUGH THE MID EVENING HOURS... LINGERING TO AROUND MIDNIGHT IN THE SOUTHEAST ZONES. MEANWHILE... COLD FRONT IN SOUTHERN KANSAS IS EXPECTED TO MOVE ACROSS THE AREA OVERNIGHT AS A STRONG UPPER WAVE DIGS INTO THE MIDWEST. THIS WILL KICK UP NORTHERLY WINDS TONIGHT... BEFORE THEY START TO DIMINISH BY MONDAY AFTERNOON. FEW CLOUDS EXPECTED WITH THE FRONT ACROSS WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... WHILE CLOUDS OVER THE CENTRAL AND SOUTHEAST SECTIONS SHOULD BE GENERALLY GONE BY MONDAY MORNING. PROGRESSIVE UPPER TROUGH OFF THE BAJA COAST IS EXPECTED TO MOVE QUICKLY EAST... BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON TUESDAY. SERIES OF QUICK MOVING WAVES FOLLOWING BEHIND WILL MAINTAIN A THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS INTO THURSDAY. MILD TEMPERATURES TO CONTINUE INTO MID WEEK... BEFORE HIGHS COOL DOWN INTO THE 50S ON THURSDAY. PRELIM. NUMBERS... FCSTID = 32 OKC 48 70 45 71 / 30 0 0 40 HBR 46 72 46 73 / 0 0 0 30 SPS 51 74 49 80 / 0 0 0 30 GAG 40 70 43 70 / 0 0 0 30 PNC 45 68 44 70 / 30 0 0 40 DUA 51 72 45 74 / 30 0 0 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Mar 26, 4:42 PM CST, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM PRAGUE OK 1.50 INCH HAIL
03/26/00 LINCOLN REPORTED BY FIRE DEPT.
0430 PM 2 N LITTLE OK 1.25 INCH HAIL
03/26/00 SEMINOLE HAIL RZEPORTED ON I-40
HAM RADIO REPORT
JLLocal storm report, Mar 26, 4:48 PM CST, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 2 W PRAGUE OK 2.00 INCH HAIL
03/26/00 LINCOLN HAIL COVERING GROUND
REPORTED BY COUNTY EM
0442 PM 8 E LEXINGTON OK 1.00 INCH HAIL
03/26/00 CLEVELAND REPORTED BY SPOTTER
JLLocal storm report, Mar 26, 5:01 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM 3 E EASON OK 1.75 INCH HAIL
03/26/00 POTTAWATOMIE REPORTED BY OFF-DUTY
NWS EMPLOYEE
JLLocal storm report, Mar 26, 5:07 PM CST, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 3 (N WANETTE OK 1.75 INCH HAIL
03/26/00 POTTAWATOMIE REPORTED BY SPOTTER
JLLocal storm report, Mar 26, 5:15 PM CST, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM 2 N CROMWELL OK 2.00 INCH HAIL
03/26/00 SEMINOLE HAM RADIO REPORT
JLLocal storm report, Mar 26, 5:35 PM CST, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM 1 E LITTLE OK 1.00 INCH HAIL
03/26/00 SEMINOLE HAM RADIO REPORT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:27 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Mar 26, 4:12 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 48 min |
| Mar 26, 4:12 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 48 min |
| Mar 26, 4:13 PM CST | Severe Thunderstorm Warning | OUN | Cleveland | 47 min |
| Mar 26, 4:35 PM CST | Tornado Warning | OUN | Seminole | 40 min |
| Mar 26, 4:45 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Mar 26, 4:54 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 66 min |
| Mar 26, 5:10 PM CST | Tornado Warning | OUN | Hughes | 50 min |
| Mar 26, 5:14 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 31 min |
| Mar 26, 5:17 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 28 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.